My daughter was on 30 mg of Cymbalta for 7 to 8 weeks and was doing ok until about a week or two ago, when she started to be more irritable, angry, frustarted and depressed. She is struggling with why is she suddenly moody again. We saw her thereapist and psychaitrist who increased her dose to 60mg of Cymbalta and kept her Seroquel at the 200mg at bedtime.
I just read a review on this site by a 15 year old girl who indicated that the Cymbalta work for the first few months (3) and then suddenly stopped. Can this happen? Would this be normal? I am new to this and trying to understand it all and understand how it all works.
Hello shadow10. My answer would be yes. What is often required is an adjustment to the dose a person is taking. And sometimes, it might be increased, or decreased. I've learned that taking psychiatric medications over some time now, more of a drug does not always mean always mean better. You might phone her doctor and explain whats happening. Just my thoughts, best wishes to you both, hope she begins to feel better soon.
1 Dec 2011
I have been on Cymbalta for about two years. A couple months ago I noticed some changes withing about 2 hours of taking my Cymbalta. I became lethargic, confused, painful muscles and extreme irritability... even explosive aggression. I even started thinking of death and suicide which I never had before. Mind you, for about a year and a half, the cymbalta worked great and I felt I had my life back. I have been off it for about 2 weeks now and no longer have the horrible side effects that I had developed and I don't think about death all day long. I think Doctors that prescribe these meds don't know the long term effects. These powerful drugs are only meant to be taken short term. I have an appt with my Dr. to see what may be next. Good luck to you!
12 Sep 2013
There are many individuals who struggle with that problem (aka finding a medication that works and then is no longer effective). I had the same problem myself with Cymbalta. I took it for 6 mths, had it increased to 60mg at 3 mths, & it stopped having an affect. However, I will say I took it again years later and did not have that problem the second time around. I believe it has to do with 2 things: 1. Overtime, our bodies develop a tolerance to drugs which can resemble ineffectiveness; 2. SSRIs work by taking the serotonin your body already naturally produces and recycles it in ur system, therefore "tricking" your nervous system into thinking you have more than you do in your system. When someone is depressed for 6mth or longer, the brain stops producing as much serotonin as it use to "normally", the drug is an attempt to trick your brain into eventually producing more. It is not a drug anyone is meant to stay on for over a year.
Also, it is important to note that many instances where antidepressants are not effective and cause more moodiness/irritability/anger etc, it is usually the wrong diagnosis. Most psychiatrists would rather diagnose someone with depression and give them an antidepressant. They can recognize later that there needs to be a change in diagnosis to bi-polar disorder when they see adverse effects from antidepressants in these individuals. This, unfortunately, is the only way they can determine some fine-line diagnoses in certain individuals. It also must be noted that this just may not be the right medication for your daughter. She may just need to try a different anti-depressant, because not all work the same for every depressed individual. I hope this helps. I would definately not try Prozac as an alternative, however. It puts many in an almost "zombie" like state. It's better to feel something than nothing, in my opinion. I hope you find the answers you are looking for.
16 Dec 2013
It's been along time since I've been on here. Anyways, I guess don't take my word for it. I don't know as much as others about the subject.